Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Ask Scarleteen » Birth Control Side Effects?

 - UBBFriend: Email this page to someone!    
Author Topic: Birth Control Side Effects?
lightmyfire
Neophyte
Member # 35506

Icon 5 posted      Profile for lightmyfire     Send New Private Message       Edit/Delete Post 
I recently started on Loestrin 24 Fe birth control, and I've taken about four of the pills thus far (I started Tuesday).

Since starting it, I've noticed something strange and I don't know whether or not to attribute it to the BC or just my body being weird, especially because I haven't been able to find any similar things online.

If I haven't eaten in a while, I'll start trembling. It's especially noticeable in my hands and arms. Its happened before to me, but only when I'd gone an extensive period of time with no food and increased activity(an entire school day with no meal before or during). In this case, however, like tonight I went about four hours without eating (from dinner at 5:40 until 9:30 or so) and then the tremors started and I felt hungry. I had something to eat and then I was fine.

Is this something I should worry about and get checked out? Or should I see if it continues over a significant period of time first? I'm not really too worried about it, but it seems strange.

I suppose I should mention that I did start trying to diet some last week. Not scary fad diet, mind you (I enjoy food too much), but replacing soda with water and being careful with my portions and what I put in my mouth, as well as doing some low-impact exercises in the mornings and evenings. Could this be having an effect? I know that BC supposedly increases appetite, so if it's increasing my appetite while I'm cutting back, would it perhaps react this way?

Posts: 25 | From: VA | Registered: Oct 2007  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Four days would be pretty soon to be experiencing side effects. Not impossible, but your body hasn't really even built up a real level of the hormones yet to create those effects unless you are just super-sensitive to the hormones.

So, for now, I'd say that since you have recently added more activity to your day, you're likely just also needing more calories for the ones you're burning. It's very normal to have a bigger appetite when you're working out and getting more active.

But just keep an eye on it. By all means, when you're hungry, eat something. But if you have this increase, or start seeing more typical problematic side effects of the pill -- migraines, depression, feeling out of breath, a more rapid pulse -- then those are the kinds of things you'll want to alert your doctor to.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen